Alert archive / New York / Flash Flood Warnings in 2008

Flash Flood Warning 4, NWS Buffalo, NY

July 24, 2008Chautauqua County, New York

NWS Buffalo, NY issued this flash flood warning at Jul 24, 2008, 2:13 AM EDT for Chautauqua County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2008, 2:13 AM EDT (06:13 UTC)
Expired
Jul 24, 2008, 5:15 AM EDT
In force
3 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

County Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 105 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 6.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2008-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.1000850700500300200100-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2008-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
8341 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBUF 240613
FFWBUF
NYC013-240915-
/O.NEW.KBUF.FF.W.0004.080724T0613Z-080724T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
213 AM EDT THU JUL 24 2008

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHAUTAUQUA COUNTY IN WESTERN NEW YORK

* UNTIL 515 AM EDT

* AT 207 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER SOUTHERN AND WESTERN   
  PORTIONS OF CHAUTAUQUA COUNTY. RADAR ESTIMATES UP TO 3 INCHES OF   
  RAIN IN THE PAST HOUR OVER EXTREME SOUTHEAST CHAUTAUQUA COUNTY IN  
  THE TOWN OF CARROLL. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES  
  ARE POSSIBLE IN THIS AREA. AREAS OF HEAVY RAIN WILL ALSO AFFECT    
  OTHER PORTIONS OF SOUTHERN AND WESTERN CHAUTAUQUA COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARROLL... 
  FINDLEY LAKE...BUSTI...HARMONY...AND CLYMER.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS 
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND. REMEMBER...TURN AROUND DONT DROWN.

LAT...LON 4223 7971 4246 7928 4239 7924 4224 7939
      4209 7940 4217 7906 4199 7906 4199 7976
      4200 7977 4207 7978

$$

HITCHCOCK
2 follow-up statements
000 
WGUS71 KBUF 240723
FFSBUF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
323 AM EDT THU JUL 24 2008

NYC013-240915-
/O.CON.KBUF.FF.W.0004.000000T0000Z-080724T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAUTAUQUA NY-
323 AM EDT THU JUL 24 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM EDT FOR
CHAUTAUQUA COUNTY...

AT 315 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE STORMS HAD WEAKENED BUT THAT UP TO 3 INCHES OF RAIN HAD 
FALLEN IN JUST A FEW HOUR PERIOD OVER THE WARNED AREA. THE 
HEAVIEST WAS ACROSS THE WESTERN AND SOUTHERN PORTIONS OF THE COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARROLL...   
FINDLEY LAKE...BUSTI...HARMONY...AND CLYMER.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL LIKELY CAUSE FLOODING OF 
SMALL CREEKS AND STREAMS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS 
ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE 
SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BUFFALO.

LAT...LON 4223 7971 4246 7928 4239 7924 4224 7939
      4209 7940 4217 7906 4199 7906 4199 7976
      4200 7977 4207 7978

$$

SAGE
000 
WGUS71 KBUF 240923
FFSBUF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
523 AM EDT THU JUL 24 2008

NYC013-240929-
/O.EXP.KBUF.FF.W.0004.000000T0000Z-080724T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAUTAUQUA NY-
523 AM EDT THU JUL 24 2008

...THE FLASH FLOOD WARNING HAS EXPIRED FOR CHAUTAUQUA COUNTY...

AT 519 AM EDT NATIONAL WEATHER SERVICE RADAR STILL SHOWED SHOWERS 
AND SCATTERED THUNDERSTORMS ACROSS THE COUNTY ESPECIALLY OVER THE 
SOUTHWEST BUT FOR THE MOST PART THE ACTIVITY HAS DECREASED IN 
INTENSITY. NO FLOODING HAS BEEN REPORTED AS OF THIS TIME BUT 
DAYLIGHT MAY REVEAL SOME PROBLEMS THAT LIKELY OCCURRED EARLIER IN 
THE NIGHT.

PONDING OF LOW LYING AND POOR DRAINAGE AREAS WILL BE POSSIBLE FOR
AWHILE LONGER.

LAT...LON 4223 7971 4246 7928 4239 7924 4224 7939
      4209 7940 4217 7906 4199 7906 4199 7976
      4200 7977 4207 7978

$$

SAGE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 1:52 AM EDT, 21 minutes earlier.

Area forecast discussion, Jul 24, 1:52 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
152 AM EDT THU JUL 24 2008

.SYNOPSIS...
THE MASSIVE UPPER LOW WHICH HAS CAUSED THE UNSETTLED WEATHER OF
LATE WILL MOVE ACROSS THE EASTERN LAKES THURSDAY AND FINALLY LIFT
OFF TO QUEBEC BY FRIDAY. THIS WILL KEEP THE THREAT OF SHOWERS AND
THUNDERSTORMS ACROSS THE REGION THROUGH THURSDAY BEFORE A DRY MILD
DAY ON FRIDAY. ANOTHER WEAK FRONT WILL CROSS THE LAKES ON SATURDAY
AND BRING A RETURN TO UNSETTLED CONDITIONS...WHILE SLOW
IMPROVEMENT WILL FOLLOW EARLY NEXT WEEK AS HIGH PRESSURE BUILDS IN
FROM THE OHIO VALLEY.

&&

.NEAR TERM /THROUGH TODAY/...
AREAS OF SHOWERS AND THUNDERSTORMS CONTINUE THIS EVENING OVER
PORTIONS OF THE AREA. FIRST...ACROSS WESTERN NY A LARGE CLUSTER OF
STORMS IS LOCATED OVER NORTHWEST PA. THE MOVEMENT OF THESE STORMS IS
NOTHING SHORT OF BIZARRE WITH STORMS MOVING TOWARDS JUST ABOUT EVERY
POINT ON THE COMPASS. LOW LEVEL FLOW HAS BECOME HIGHLY COMPLEX WITH
NUMEROUS CONVECTIVELY GENERATED OUTFLOW BOUNDARIES SUPERIMPOSED OVER
WEAK/SHALLOW NORTHEAST FLOW AT THE SURFACE. THE CENTER OF THE MID
LEVEL CIRCULATION IS NOW IN NW PA...AND WILL CONTINUE TO DRIFT
SLOWLY EAST OVERNIGHT. NUMEROUS IMPULSES OF VORTICITY ROTATING
AROUND THE MID LEVEL LOW COMBINED WITH LOW LEVEL MOISTURE
CONVERGENCE WILL CONTINUE TO SUPPORT THE AREA OF RAIN/STORMS IN NW
PA THROUGH AT LEAST THE FIRST HALF OF TONIGHT. SOME OF THESE MAY
EVENTUALLY DRIFT INTO THE SOUTHERN TIER AS WELL. GIVEN THE VERY SLOW
MOVING NATURE OF THESE STORMS WILL HAVE TO MONITOR TRENDS VERY
CLOSELY FOR POTENTIAL FLOODING CONCERNS.

ANOTHER SMALL AREA OF SHOWERS IS ALSO STARTING TO DEVELOP OVER
WESTERN LAKE ONTARIO OFFSHORE OF TORONTO...DRIFTING SLOWLY SOUTH.
THIS APPEARS TO BE IN AN AREA OF LOW LEVEL CONVERGENCE TO THE
NORTHWEST OF THE PARENT SURFACE LOW ACROSS THE TWIN TIERS OF NY/PA.
THIS AREA MAY TEND TO BLOSSOM OVERNIGHT AND WORK SLOWLY SOUTH
TOWARDS THE NIAGARA FRONTIER.

EAST OF LAKE ONTARIO...A LARGE AREA OF CONVECTION CONTINUES TO LIFT
SLOWLY NORTH THROUGH THE SAINT LAWRENCE VALLEY WITHIN THE WARM
ADVECTION WING AHEAD OF THE SURFACE LOW. THIS HAS PRODUCED SOME VERY
HEAVY RAINFALL LOCALLY IN NORTHERN JEFFERSON COUNTY...UP 2.5 INCHES
AT CAPE VINCENT. EXPECT THIS TO LIFT INTO CANADA THROUGH MIDNIGHT.
ADDITIONAL RAIN AND STORMS OVER THE MID ATLANTIC WILL SPREAD NORTH
OVERNIGHT IN RESPONSE TO VERY STRONG JET DYNAMICS...BY IN LARGE
MISSING THE CWA TO THE EAST. DO EXPECT SOME WESTWARD DEVELOPMENT
HOWEVER AS THE UPPER TROUGH CONTINUES TO DIG OVER WESTERN NY...WHICH
SHOULD ALLOW FOR DEEPER LIFT AND SOME RAIN TO DEVELOP AGAIN LATE
ACROSS THE EASTERN LAKE ONTARIO REGION.

HAVE ATTEMPTED TO OFFER SOME TEMPORAL AND SPACIAL DETAILS IN THE
GRIDS FOR THE NEXT 6 HOURS. THE NIAGARA FRONTIER FROM BUF-ROC SHOULD
BE MAINLY DRY THROUGH THE WEE HOURS OF THE MORNING...BUT DID BRING
CHANCE POPS INTO ALL AREAS AGAIN LATE TONIGHT GIVEN THE HIGH DEGREE
OF UNCERTAINTY WITH RESPECT TO MESO-BETA SCALE FORCING MECHANISMS.
MOST LIKELY AREAS FOR MORE WIDESPREAD RAIN TONIGHT WOULD BE THE
SOUTHERN TIER AND EAST OF INTERSTATE 81.

CHANCE POPS WILL LINGER ACROSS THE ENTIRE CWA ON THURSDAY AS THE
UPPER TROUGH AND LOW MOVE WEST TO EAST ACROSS THE REGION. ANY BREAKS
IN THE CLOUD COVER WILL ONLY HELP TO DESTABILIZE THE LOWER
ATMOSPHERE AND PRODUCE SCATTERED TSRA WITHIN THE GENERAL COVERAGE OF
SCATTERED SHOWERS. TEMPS WILL REMAIN A LITTLE BELOW NORMAL UNDER THE
CLOUD COVER AND SCATTERED PRECIP.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
CUT OFF LOW OVER EASTERN NEW YORK AT THE START OF THE PERIOD WILL
LIFT NORTHWARD INTO QUEBEC BY FRIDAY AND TAKE THE THREAT FOR
CONVECTION WITH IT. WEAK HIGH PRESSURE WILL WORK INTO THE AREA
FRIDAY AND BRING A BREAK IN PRECIPITATION...BEFORE THE NEXT TROF
WORKS DOWN ACROSS THE AREA ON FRIDAY WITH A RENEWED THREAT OF
CONVECTION. 850 MB TEMPS OF 16C FRIDAY SHOULD ALLOW TEMPS TO BREAK
80 OVER MOST SPOTS...THEN COOL TO THE M-U 70S ON SATURDAY WITH
COOLER MID LEVEL AIR WORKING IN ALONG WITH MORE CLOUDINESS.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
GFS/HPC GRAPHICS SHOW HIGH PRESSURE GRADUALLY BUILDING EAST FROM
THE OHIO VALLEY THROUGH THIS PERIOD BUT WE WILL STILL BE IN A
GENERAL WEST TO NORTHWEST FLOW ALOFT WITH MINOR RIPPLES MOVING
ALONG IT. WILL KEEP 30 POPS IN FOR SUNDAY WITH A MORE DISTINCT
SHORT WAVE...THEN LOWER POP TO 20 MONDAY AND 10 TUESDAY AND
WEDNESDAY...BUT CONFIDENCE FAIRLY LOW. STILL...IT LOOKS TO BE LESS
UNSETTLED THAN THIS WEEK. TEMPS WILL AVERAGE A DEG OR TWO BELOW
NORMAL...AVERAGING IN U70S TO NEAR 80.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
MOST TAF SITES WILL START OUT VFR BUT ARE EXPECTED TO DROP TO THE
MVFR RANGE IN STRATUS AND FOG TWD DAWN. THE EXCEPTIONS IS ARND THE
KJHW TAF SITE, ON THE NORTH SIDE OF THE UPPER LOW OVER NW PA WHERE
THERE IS A PERSISTENT AREA OF RAIN WITH EMBEDDED TSTMS THAT WILL
LOWER CONDITIONS TO IFR TO LIFR OR LOWER AT TIMES WITH LOW CLOUDS
AND FOG THROUGH 12Z.

EXPECT ADDITIONAL SHOWERS AND TSTMS TO DEVELOP AFTER 12Z AND
ESPECIALLY INTO THE AFTERNOON AS EXTENSIVE WRAP AROUND MOISTURE
CROSSES THE REGION ARND THE MID LEVEL AND SURFACE LOWS. MVFR CIGS
SHOULD BE COMMON ACROSS MUCH OF THE AREA...ESPECIALLY FROM THE
MORNING THROUGH MID AFTERNOON WITH LITTLE IN THE WAY OF MIXING TO
ERODE THE LOW LEVEL MOISTURE. BY LATTER IN THE DAY THERE SHLD BE
IMPROVEMENT TO VFR CONDITIONS IN THE WEST WITH VFR CONDITIONS
SPREADING EAST INTO THE FINGER LKS THIS EVENING. MVFR CONDITIONS ARE
EPXECTED THROUGH THE END OF THE TAF PERIOD EAST OF LAKE ONTARIO.

OUTLOOK...
FRIDAY...VFR.
SATURDAY AND SUNDAY...VFR/MVFR IN SCATTERED SHRA/TSRA.
MONDAY...VFR CONDITIONS.

&&

.MARINE...
NO MARINE HEADLINES FOR THE FORESEEABLE FUTURE.

LOOK FOR GENERAL LIGHT WINDS TO CONTINUE THROUGH FRIDAY WITH FLOW
TENDING WESTERLY THURSDAY AND FRIDAY. THE NEXT FRONTAL PASSAGE
LOOKS TO BE SATURDAY BUT OVERALL WINDS SHOULD REMAIN GENERALLY WESTERLY
AT MODERATE SPEEDS THROUGH THE WEEKEND.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...SFM
NEAR TERM...HITCHCOCK/WCH
SHORT TERM...SFM
LONG TERM...SFM
AVIATION...JJP
MARINE...SFM/WCH
Hazardous weather outlook, Jul 23, 3:48 PM EDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
348 PM EDT WED JUL 23 2008

NYZ002>008-011>014-021-242000-
ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-ALLEGANY-
348 PM EDT WED JUL 23 2008

...SEVERE THUNDERSTORM WATCH 737 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042-062-SLZ022-024-242000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
348 PM EDT WED JUL 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ043>045-063>065-242000-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
348 PM EDT WED JUL 23 2008

...SEVERE THUNDERSTORM WATCH 737 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-010-019-020-085-242000-
NIAGARA-NORTHERN ERIE-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
348 PM EDT WED JUL 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Jul 23, 8:33 PM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
833 PM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     TSTM WND DMG     GATES                   43.16N 77.70W
07/23/2008                   MONROE             NY   PUBLIC

            TREES DOWN

0358 PM     HEAVY RAIN       GATES                   43.16N 77.70W
07/23/2008                   MONROE             NY   PUBLIC

            MEASURED 3.25 INCHES OF RAIN

&&

DTHOMAS
Special weather statement, Jul 23, 10:38 PM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1038 PM EDT WED JUL 23 2008

NYZ019-240400-
CHAUTAUQUA NY-
1038 PM EDT WED JUL 23 2008

...THUNDERSTORMS WITH VERY HEAVY RAINFALL DEVELOPING OVER CHAUTAUQUA
COUNTY...

* AT 1033 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  AN AREA OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING VERY
  HEAVY RAIN. THESE STORMS WERE LOCATED FROM NEAR FINDLEY LAKE TO
  BETWEEN MAYVILLE AND WESTFIELD AND WERE NEARLY STATIONARY.
  ADDITIONAL AREAS OF HEAVY RAIN ARE AFFECTING MUCH OF THE SOUTHWEST
  PORTION OF CHAUTAUQUA COUNTY.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN OVER A
SHORT PERIOD OF TIME...AND COULD CAUSE LOCALIZED FLOODING OF ROADS
AND POOR DRAINAGE AREAS. USE CAUTION AND BE ALERT FOR WATER ON
ROADWAYS...WHICH IS ESPECIALLY DIFFICULT TO DETECT AT NIGHT. NEVER
DRIVE THROUGH FLOODED ROADS...REMEMBER TURN AROUND DONT DROWN.

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:07 PM EDTAreal Flood AdvisoryBUFJefferson2 hr
Jul 24, 12:10 AM EDTAreal Flood AdvisoryBUFChautauqua3 hr
Jul 24, 10:13 AM EDTAreal Flood WarningBUFLivingston, Ontario3 hr
Jul 24, 12:42 PM EDTAreal Flood AdvisoryBUFMonroe72 min
Jul 24, 1:26 PM EDTAreal Flood WarningBUFLivingston, Ontario2 hr
Jul 24, 2:02 PM EDTSevere Thunderstorm WarningBUFOswego58 min
Jul 24, 2:20 PM EDTSpecial Marine WarningBUF55 min
Jul 24, 2:36 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis54 min
Jul 24, 3:14 PM EDTSpecial Marine WarningBUF61 min
Jul 24, 3:27 PM EDTSevere Thunderstorm WarningBUFLewis32 min
Jul 24, 3:42 PM EDTSpecial Marine WarningBUF63 min
Jul 24, 4:06 PM EDTSevere Thunderstorm WarningBUFGenesee, Orleans39 min
Jul 24, 4:38 PM EDTSpecial Marine WarningBUF29 min
Jul 24, 4:44 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Erie, Wyoming61 min
Jul 24, 5:11 PM EDTSpecial Marine WarningBUF34 min
Jul 24, 5:16 PM EDTSpecial Marine WarningBUF59 min
Jul 24, 6:04 PM EDTAreal Flood WarningBUFJefferson5 hr
Jul 24, 6:51 PM EDTFlash Flood WarningBUFLivingston, Ontario114 min

Nearby

Flash Flood Warnings in New York, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.